MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. UNFOLDER EMERALD; LENS, GUIDE, INTRAOCULAR

JOHNSON & JOHNSON SURGICAL VISION, INC. UNFOLDER EMERALD; LENS, GUIDE, INTRAOCULAR
Model Number EMERALDAR
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/11/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the surgeon tried to implant three (3) different 3-piece intraocular lenses (iol) using an emerald introducer and in all cases, haptics kept bending when introducing into the cartridge tip, prior to implantation.The surgeon assumes the introducer to be bent and faulty.The cartridge tip was in contact with the eye.The issue was first identified during implantation/ application.No further information was provided.This report pertains to the event which the lens was fully inserted in the patient's eye, then removed and replaced during the same procedure.Separate reports will be submitted for the other two events.
 
Additional Manufacturer Narrative
If implanted, give date: n/a (not applicable).The handpiece is not an implantable device.If explanted, give date: n/a (not applicable).The handpiece is not an implantable device; therefore, not explanted.Concomitant medical products: ar40e sensar lens, sn: (b)(4), emeraldc30 cartridge, lot: cj17494.(b)(6).Device manufacture date: unknown, as the lot number was not provided.The device has not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.As the lot number is unknown no further investigation can be performed.If there is any relevant information received, a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Corrected information: section d4: model number: (b)(4).Section d4: lot number: 4-026.Section d4: udi #: (b)(4).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: section h3: device evaluated by manufacturer? yes.Device evaluation: photos of the device were reviewed by the external manufacturer.Parts were not returned for functional review, but photos supplied by the customer were reviewed by quality personnel with no reportable findings as the tip does not appear to be bent as initially reported.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.

Brand Name
UNFOLDER EMERALD
Common Device Name
LENS, GUIDE, INTRAOCULAR
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key12997418
Report Number3012236936-2021-00261
Device Sequence Number5302109
Product Code KYB
UDI-Device Identifier15050474500126
UDI-Public(01)15050474500126(10)UNKNOWN
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K961242
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEMERALDAR
Device Catalogue NumberEMERALDAR
Device Lot Number4-026
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/15/2021
Supplement Date Received by Manufacturer12/15/2021
03/18/2022
Initial Report FDA Received Date12/14/2021
Supplement Report FDA Received Date01/10/2022
04/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown